Tags

Type your tag names separated by a space and hit enter

Hiccup Due to Aripiprazole Plus Methylphenidate Treatment in an Adolescent with Attention Deficit and Hyperactivity Disorder and Conduct Disorder: A Case Report.
Clin Psychopharmacol Neurosci. 2017 Nov 30; 15(4):410-412.CP

Abstract

Our case had hiccups arising in an adolescent with the attention deficit and hyperactivity disorder (ADHD) and conduct disorder (CD) after adding aripiprazole treatment to extended-release methylphenidate. Actually, antipsychotics are also used in the treatment of hiccups, but studies suggest that they can cause hiccups as well. Within 12 hours of taking 2.5 mg aripiprazole added to extended-release methylphenidate at a dose of 54 mg/day, 16-year-old boy began having hiccups in the morning, which lasted after 3-4 hours. As a result, aripiprazole was discontinued and methylphenidate was continued alone because we could not convince the patient to use another additional drug due to this side effect. Subsequently, when his behavior got worsened day by day, his mother administered aripiprazole alone again at the dose of 2.5 mg/day at the weekend and continued treatment because hiccup did not occur again. But when it was administered with methylphenidate on Monday, hiccup started again next morning and lasted one hour at this time. In conclusion, we concluded that concurrent use of methylphenidate and aripiprazole in this adolescent led to hiccups.

Authors+Show Affiliations

Department of Child and Adolescent Psychiatry, Adana Dr. Turgut Noyan Medical and Research Center, Baskent University School of Medicine, Adana, Turkey.Department of Child and Adolescent Psychiatry, Elazig Mental Health Hospital, Elazig, Turkey.Department of Child and Adolescent Psychiatry, Abant Izzet Baysal University School of Medicine, Bolu, Turkey.Department of Medical Genetics, Adana Dr. Turgut Noyan Medical and Research Center, Baskent University School of Medicine, Adana, Turkey.

Pub Type(s)

Case Reports

Language

eng

PubMed ID

29073754

Citation

Kutuk, Meryem Ozlem, et al. "Hiccup Due to Aripiprazole Plus Methylphenidate Treatment in an Adolescent With Attention Deficit and Hyperactivity Disorder and Conduct Disorder: a Case Report." Clinical Psychopharmacology and Neuroscience : the Official Scientific Journal of the Korean College of Neuropsychopharmacology, vol. 15, no. 4, 2017, pp. 410-412.
Kutuk MO, Guler G, Tufan AE, et al. Hiccup Due to Aripiprazole Plus Methylphenidate Treatment in an Adolescent with Attention Deficit and Hyperactivity Disorder and Conduct Disorder: A Case Report. Clin Psychopharmacol Neurosci. 2017;15(4):410-412.
Kutuk, M. O., Guler, G., Tufan, A. E., & Kutuk, O. (2017). Hiccup Due to Aripiprazole Plus Methylphenidate Treatment in an Adolescent with Attention Deficit and Hyperactivity Disorder and Conduct Disorder: A Case Report. Clinical Psychopharmacology and Neuroscience : the Official Scientific Journal of the Korean College of Neuropsychopharmacology, 15(4), 410-412. https://doi.org/10.9758/cpn.2017.15.4.410
Kutuk MO, et al. Hiccup Due to Aripiprazole Plus Methylphenidate Treatment in an Adolescent With Attention Deficit and Hyperactivity Disorder and Conduct Disorder: a Case Report. Clin Psychopharmacol Neurosci. 2017 Nov 30;15(4):410-412. PubMed PMID: 29073754.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Hiccup Due to Aripiprazole Plus Methylphenidate Treatment in an Adolescent with Attention Deficit and Hyperactivity Disorder and Conduct Disorder: A Case Report. AU - Kutuk,Meryem Ozlem, AU - Guler,Gulen, AU - Tufan,Ali Evren, AU - Kutuk,Ozgur, PY - 2016/07/21/received PY - 2016/08/18/accepted PY - 2017/10/28/entrez PY - 2017/10/28/pubmed PY - 2017/10/28/medline KW - Aripiprazole KW - Cytochrome P-450 CYP2D6 KW - Hiccup KW - Methylphenidate. SP - 410 EP - 412 JF - Clinical psychopharmacology and neuroscience : the official scientific journal of the Korean College of Neuropsychopharmacology JO - Clin Psychopharmacol Neurosci VL - 15 IS - 4 N2 - Our case had hiccups arising in an adolescent with the attention deficit and hyperactivity disorder (ADHD) and conduct disorder (CD) after adding aripiprazole treatment to extended-release methylphenidate. Actually, antipsychotics are also used in the treatment of hiccups, but studies suggest that they can cause hiccups as well. Within 12 hours of taking 2.5 mg aripiprazole added to extended-release methylphenidate at a dose of 54 mg/day, 16-year-old boy began having hiccups in the morning, which lasted after 3-4 hours. As a result, aripiprazole was discontinued and methylphenidate was continued alone because we could not convince the patient to use another additional drug due to this side effect. Subsequently, when his behavior got worsened day by day, his mother administered aripiprazole alone again at the dose of 2.5 mg/day at the weekend and continued treatment because hiccup did not occur again. But when it was administered with methylphenidate on Monday, hiccup started again next morning and lasted one hour at this time. In conclusion, we concluded that concurrent use of methylphenidate and aripiprazole in this adolescent led to hiccups. SN - 1738-1088 UR - https://www.unboundmedicine.com/medline/citation/29073754/Hiccup_Due_to_Aripiprazole_Plus_Methylphenidate_Treatment_in_an_Adolescent_with_Attention_Deficit_and_Hyperactivity_Disorder_and_Conduct_Disorder:_A_Case_Report_ L2 - http://www.cpn.or.kr/journal/journal_view.html?year=2017&vol=15&num=4&page=410 DB - PRIME DP - Unbound Medicine ER -
Try the Free App:
Prime PubMed app for iOS iPhone iPad
Prime PubMed app for Android
Prime PubMed is provided
free to individuals by:
Unbound Medicine.